(THUNDER BAY, ON) – As the Easter long weekend continues to pass us by, yet another overdose has rocked the south downtown core of the city.
A woman believed to be about 20 years old has overdosed outside the Shelter House late this afternoon. Multiple people rushed to her assistance including a resident of the Royal Edward Arms (Royal Eddy).
A witness on the scene says that they saw the woman get Narcan’d twice before she barely regained consciousness. A short time after that, Superior North EMS arrived on scene and brought the woman to the hospital where she will be monitored for a few hours before being released back into the wild storm the Easter long weekend mixed with the child tax payout has fruited.
It is not certain what drug this woman overdosed on, but it is highly suspected to be some form of fentanyl.
Narcan is an opiate overdose reversing drug. It can temporarily reverse overdose symptoms, often long enough for medical professionals to attend the person in crisis. Narcan is provided for free, just ask your pharmacist about how you can obtain a free Narcan kit and training.
Thinking about sobering up? Reach out to the friendly staff at the Thunder Bay Counselling Centre 807-684-1880. Your privacy will always be respected and they can help you obtain sober living. Also, you can reach out to the staff at the Simpson Street Overdose Prevention Site, they are also trained in helping guide people down the path of recovery.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.